MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 1085122RT
Medical Device Problem Codes Entrapment of Device (1212); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was that an unknown patient underwent an atrial flutter right (r-afl) ablation procedure with a webster¿ electrophysiology catheter.During insertion of the catheter the catheter was twisted and damaged.The catheter was difficult to remove and the doctor had to do several maneuvers to remove it.The doctor was raising the catheter into the patient, and suddenly the catheter was twisted and damaged and the doctor had to do several maneuvers to remove it.He was finally been able to remove it from the patient without consequences.The procedure was successfully completed.The damage did not result in wires/internal components being exposed or lifted or sharp rings.It was difficult to advance during the insertion of the catheter to the coronary sinus, so physician decide to remove the catheter and it was difficult as well because he noticed under x-ray catheter shaped was bent.Finally he was able to remove the catheter out the patient.The doctor always pre-shapes the catheter before insertion.The sheath used was a abbott short sheath 5fr.Shaft bent is not mdr-reportable.Medical device entrapment with excessive manipulation required is mdr-reportable.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 1-jun-2022, the product investigation was completed.It was that an unknown patient underwent an atrial flutter right (r-afl) ablation procedure with a webster¿ electrophysiology catheter.During insertion of the catheter the catheter was twisted and damaged.The catheter was difficult to remove and the doctor had to do several maneuvers to remove it.Device evaluation details: visual inspection testing was performed, in accordance with bwi procedures and the catheter failed due to the shaft being found bent.A dimensional test was performed, and the outer diameters of the device were found within specifications.There is no condition on the catheter that could be related to the entrapment of the catheter during the procedure.It should be noted that product failure is multifactorial.A manufacturing record evaluation was performed for the finished device 30658055l number, and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2022, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14059556
Report Number2029046-2022-00764
Device Sequence Number14640720
Product Code DRF
UDI-Device Identifier10846835000177
UDI-Public10846835000177
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/25/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2024
Device Model Number1085122RT
Device Catalogue Number1085122RT
Device Lot Number30658055L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer04/09/2022
06/01/2022
08/24/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date04/26/2022
06/20/2022
08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT SHORT SHEATH 5FR.
Patient SexUnknown